Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Seborrhic dermatitis, hair fall, using Minoxidil. Help

hi. i am a 21 yr boy and i am suffering from seborhaec dermatitis with severe hair fall from the past 4 years. i am consulting a dermatologist and he prescribed me 1. minoxidil 5% lot. 2. triatop shampoo. 3. finpecia tab ;i am under his consultation from more than 4 months and i cant see any visible results. please help
Asked On : Wed, 3 Oct 2012
Answers:  2 Views:  256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

Seborrhic dermatitis is a fungal infection involving the scalp, forehead, groin and infra-mammary folds.

There is formation of dense scales or plaques. It is resposible for your hair fall.

For treating seborrhic dermatitis, good hygiene has to be maintained.

Anti-fungal agent has to be used.

For easy removal of the scales, a keratolytic agent (salicylic acid) is needed.

To decrease the inflammation a steroid needs to be added.

Eradication of the disease will reduce your hair loss.

The medication that you are prescribed minoxidil and finpecia are for treating hair fall and male pattern baldness respectively. A word of caution that minoxidil arrest hair fall only for the time it is used. The hair fall may increase once its use is stopped.

These drugs do not treat seborrhic dermatitis.

Thanks and take care
Dr Shailja P Wahal
Answered: Wed, 3 Oct 2012
I find this answer helpful
General & Family Physician Dr. Nupur K's  Response

Welcome to the forum. Hair fall can be reduced, it requires a lot of care and patience. It is often caused due to fungal infection, genetic factors, stress and tensions, mal-nourishment or illness at some phase of life, use of strong chemicals or a dye. Diet is one factor to which you will have to pay much heed. You can take a dietary supplement containing vitamins and minerals.

Change your lifestyle, try to reduce the stress by meditation or by performing yoga under an expert. Sometimes improper hygiene can also be a cause of it. You should wash your hair with a mildly medicated shampoo ( containing ketakonazole, zinc and salicylic acid ) and rinse properly with water, do not leave it soapy. Make sure that the white flakes are washed out, you can let them out with a soft moist towel gently. Keep your scalp oiled with the hair oil that suits you best.

Avoid exposure to direct sunlight and dirt. You can avoid wearing a helmet and prefer taking a local transport or a four wheeler. Keep the interior of the helmet clean or you can get it changed frequently as it gets smelly due to humidity and oil in the hair. It can be a source of infection. Do not get depressed due to it. As your general health will improve your hair fall is likely to reduce.

Keep yourself well hydrated, take dairy products and food rich in protein. Berries, fruits, nuts and cereals. Green veggies have a lot pf phyto nutrients. You should have a "Master health checkup" to help your dermatologist diagnose the deficiency or any causative factor that is causing you sufferings. Have a good day, take care.
Answered: Wed, 3 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor